Alert archive / Maryland / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 2, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Feb 25, 2011, 1:52 PM EST for 4 counties in Maryland. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 25, 2011, 1:52 PM EST (18:52 UTC)
- Expired
- Feb 25, 2011, 2:30 PM EST
- In force
- 38 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Anne Arundel County, MD, Calvert County, MD, Charles County, MD, Prince George's County, MD
The radar
The Sterling radar (KLWX), 64 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 1:55 PM EST | TSTM WND GST 60 | 2 S Clinton, MD | |
| Feb 25, 2:06 PM EST | HAIL 0.75 | 2 E Marlton, MD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 25, 12:19 PM EST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 557 m²/s²
- 0-3 km storm-relative helicity
- 622 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
658
WUUS51 KLWX 251852
SVRLWX
MDC003-009-017-033-251930-
/O.NEW.KLWX.SV.W.0002.110225T1852Z-110225T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
152 PM EST FRI FEB 25 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ANNE ARUNDEL COUNTY IN CENTRAL MARYLAND...
SOUTHERN PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...
NORTHWESTERN CALVERT COUNTY IN SOUTHERN MARYLAND...
NORTHEASTERN CHARLES COUNTY IN SOUTHERN MARYLAND...
* UNTIL 230 PM EST
* AT 148 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR FORT WASHINGTON...AND
MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WALDORF...
MARLTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH THIS STORM IS NOT PRODUCING MUCH LIGHTNING...IT IS STILL
DANGEROUS. PREPARE IMMEDIATELY FOR DAMAGING WIND GUSTS. MOVE INDOORS
TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3852 7670 3869 7705 3870 7704 3880 7703
3879 7665
TIME...MOT...LOC 1853Z 290DEG 36KT 3873 7696
$$
KRAMAR1 follow-up statement
975 WWUS51 KLWX 251911 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 211 PM EST FRI FEB 25 2011 MDC003-009-017-033-251930- /O.CON.KLWX.SV.W.0002.000000T0000Z-110225T1930Z/ ANNE ARUNDEL MD-PRINCE GEORGES MD-CALVERT MD-CHARLES MD- 211 PM EST FRI FEB 25 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EST FOR NORTHEASTERN CHARLES...EXTREME NORTHWESTERN CALVERT...SOUTHERN PRINCE GEORGES AND EXTREME SOUTHWESTERN ANNE ARUNDEL COUNTIES... AT 210 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHEAST OF WALDORF...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... AQUASCO... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WIND GUSTS. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 3876 7687 3876 7667 3852 7670 3866 7699 TIME...MOT...LOC 1911Z 292DEG 26KT 3869 7682 $$ KRAMAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 10:02 AM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Feb 25, 10:02 AM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1002 AM EST FRI FEB 25 2011
.SYNOPSIS...
LOW PRESSURE WILL TRACK ACROSS THE NORTHERN APPALACHIANS AND THROUGH
PENNSYLVANIA TODAY. A STRONG COLD FRONT WILL MOVE THROUGH THE MID
ATLANTIC THIS AFTERNOON. HIGH PRESSURE MOVES INTO THE REGION FOR
THE WEEKEND. A COLD FRONT WILL LIKELY BRING RAIN TO THE AREA
MONDAY...WITH HIGH PRESSURE RETURNING FOR THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /TODAY/...
WE WL BE LAUNCHING A SPL 16Z BALLOON.
STRONG COLD FNT NOW ON OUR WRN DOORSTEP. PD OF STRONG CAA/PRES
SURGE STILL XPCTD THIS AFTN. OUR EYES WL ESPECIALLY BE ON THE LN
OF RW AS IT MOVES E OF THE MTNS - VWP SHOWING 40-50 KT AT 010-020
WHICH COULD EASILY MIX DOWN W/ PCPN. IF NEEDED WE MAY BE ISSUING
SPL PRODUCTS FOR CELLS IN ADTN TO THE WIND ADVSRY/WRNG ALREADY IN EFFECT.
STRONG CAA BEHIND THE FRONT WILL ALLOW UPSLOPE PRECIP ALONG THE
WRN SLOPES OF THE ALLEGHENY FRONT TO CHANGE MIX WITH AND THEN
CHANGE TO SN DURING THE AFTN. SNOWFALL ACCUMULATIONS SHOULD BE
LIGHT AS GROUND TEMPS WILL TAKE LONGER TO COOL ENOUGH FOR SNOW TO
STICK.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
COLD FRONT WILL HAVE MOVED THROUGH THE AREA BY 00Z SAT. STRONGEST
WINDS WILL HAVE LIKELY SUBSIDED...BUT THERE MAY BE A LINGERING
PERIOD OF WIND ADVISORY GUSTS THAT LAST UNTIL 03Z OR SO IN THE SURGE
BEHIND THE FRONT. CLOUDS AND EVEN A FEW SNOW SHOWERS WILL OCCUR OVER
THE WESTERN SLOPES OF THE HIGHLANDS BUT THE REST OF THE CWA BE
GENERALLY CLEAR OUT FOR THE THE EVENING BEFORE SOME HIGH CLOUDS
START ROLLING BACK IN OVERNIGHT. TEMPERATURES WILL BE COLDER WITH
LOWS IN THE UPPER 20S IN DOWNTOWN WASHINGTON AND BALTIMORE...MID 20S
IN THE SUBURBS AND LOWER 20S ACROSS THE HIGHLANDS.
HIGH PRESSURE OVER THE AREA TO BEGIN SATURDAY WILL QUICKLY MOVE OFF
THE COAST LATER IN THE AFTERNOON AND AT NIGHT. COULD BE SOME PEEKS
OF SUNSHINE IN THE MORNING BUT THE BULK OF SATURDAY IS EXPECTED TO
BE MOSTLY CLOUDY WITH TEMPERATURES SLIGHTLY BELOW CLIMATOLOGY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
WARM FRONT IS PROGGED TO RISE NORTH INTO THE CWA LATER SATURDAY
NIGHT INTO SUNDAY. CANT RULE OUT A FEW SHOWERS DUE TO ISENTROPIC
LIFT NORTH OF THE BOUNDARY MAINLY ACROSS NORTH AND WEST PORTIONS OF
THE CWA. TEMPERATURES ARE EXPECTED TO BE BACK ABOVE CLIMO FOR
SUNDAY...COOLEST NORTH AND WARMEST SOUTH DUE TO PRESENCE OF THE WARM
FRONT.
BETTER CHANCES OF SHOWERS COME SUNDAY NIGHT INTO MONDAY. LOW
PRESSURE MOVING THROUGH THE GREAT LAKES AND NEW ENGLAND WILL DRAG A
COLD FRONT THROUGH THE CWA MONDAY AFTERNOON INTO EVENING. DESPITE
CLOUDS...MONDAY SHOULD ABOVE CLIMO AS WELL AND LIKELY THE WARMEST
DAY OF THE NEXT WEEK OR SO...THEN COLDER AIR MOVES IN FOR THE REST
OF THE WEEK BUT WITH HIGH PRESSURE IN CONTROL IT SHOULD BE DRY.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
ONE BAND OF RA MOVG INTO CHES BAY. THE NEXT BAND IS IN ERN W.V.
AND IS ASSO W/ A STRONG CD FNT. THERE IS THE PSBLTY THAT STRONG
GUSTY WINDS WL BE BROUGHT TO THE SFC W/ THESE RW. WINDS AT
FL010-020 AT SSW AT 40-50 KT. LO LVL WIND SHR/TURB AT ALL TAF
SITES THRU ERLY AFTN. THEN STRONG NW WINDS BEHIND THE FNT.
MRB WAS 1/4 SM FOR SVRL HRS. I CALLED THE TOWER TO VERIFY - IT WAS
TRUE. "WE'RE IN A HOLE" THE TOWER SAID. BUT W/ THE APRCHG FNT
VSBYS SHOULD BE IMPROVG.
HIGH PRESSURE BUILDS IN FOR OVERNIGHT FRIDAY AND SATURDAY FOR
LESS WIND AND VFR CONDITIONS. WARM FRONT APPROACHES SATURDAY NIGHT
INTO SUNDAY...THEN A COLD FRONT WILL BRING A CHANCE OF SHOWERS
MONDAY. WINDS SHIFT TO THE NORTHWEST AND MAY BE GUSTY FOR TUESDAY.
HIGH PRESSURE RETURNS FOR THE MID WEEK.
&&
.MARINE...
A WARM FRONT WILL MOVE NORTHWARD THRU THE WATERS DURING THE ERY TO
MID MRNG. WINDS WILL QUICKLY INCREASE FROM SOUTH TO NORTH BETWEEN
30-40 KT BEHIND THE FRONT DURING THE MRNG. GALE WRNG HAS BEEN ISSUED
TO COVER THIS THREAT. A COLD FRONT WILL THEN PASS THRU THE WATERS
THIS AFTN. A LINE OF CONVECTION MAY DEVELOP IN THE ERY-MID AFTN
AHEAD OF THE FRONT. THIS ACTIVITY WOULD BE CAPABLE OF TRANSPORTING
STRONG WINDS. HEADLINES RAMP UP TO A STORM WRNG BY THE LATE AFTN AS
W-NW WINDS WILL PRODUCE WIND GUSTS UP TO 50 KT AS A STRONG PRESSURE
SURGE OCCURS BEHIND THE COLD FRONT.
GALES WILL LIKELY LINGER INTO THE EVENING HOURS...AND THEREFORE HAVE
RAMPED DOWN FROM STORM WARNING TO GALES FOR THIS EVENING. AFTER
THAT...A PERIOD OF SMALL CRAFT ADVISORY WINDS ARE POSSIBLE
OVERNIGHT. HIGH PRESSURE BUILDS IN SATURDAY FOR LESS WIND. NEXT
CHANCE OF SHOWERS IS SUNDAY NIGHT/MONDAY AS A COLD FRONT MOVES
ACROSS THE REGION. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE ON
TUESDAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HIGH WIND WARNING FROM 2 PM THIS AFTERNOON TO 7 PM EST THIS
EVENING FOR DCZ001.
WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR DCZ001.
MD...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR MDZ003-501-
502.
HIGH WIND WARNING FROM 2 PM THIS AFTERNOON TO 7 PM EST THIS
EVENING FOR MDZ004>007-009>011-013-014-016>018.
WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR MDZ004>007-
009>011-013-014-016>018.
VA...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR VAZ025>031-
036>038-503-504.
HIGH WIND WARNING FROM 2 PM THIS AFTERNOON TO 7 PM EST THIS
EVENING FOR VAZ039-040-042-050>057-501-502.
WIND ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR VAZ039-040-042-
050>057-501-502.
WV...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR WVZ050>053-
055-501>506.
MARINE...STORM WARNING FROM 2 PM THIS AFTERNOON TO 7 PM EST THIS
EVENING FOR ANZ530>543.
GALE WARNING UNTIL 2 PM EST THIS AFTERNOON FOR ANZ530>543.
GALE WARNING FROM 7 PM THIS EVENING TO MIDNIGHT EST TONIGHT
FOR ANZ530>543.
&&
UPDATE...WOODY!
PRVS...JRK/BPPHazardous weather outlook, Feb 25, 12:23 PM EST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1223 PM EST FRI FEB 25 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 261330- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1223 PM EST FRI FEB 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE I-95 CORRIDOR OF EASTERN MARYLAND AND NORTH CENTRAL VIRGINIA THROUGH 4 PM THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE POSSIBLE FROM NOON THROUGH LATE AFTERNOON. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. THERE IS ALSO THE CHANCE OF AN ISOLATED TORNADO. A WIND ADVISORY IS IN EFFECT LATE THIS MORNING FOR THE OUTLOOK AREA. A HIGH WIND WARNING IS IN EFFECT THIS AFTERNOON AND EARLY EVENING. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WBCNPWLWX/ FOR DETAILS. A GALE WARNING IS IN EFFECT THIS MORNING FOR THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY...THEN A STORM WARNING IS IN EFFECT FOR THIS AFTERNOON. THE STORM WARNING BECOMES A GALE WARNING BY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NECESSARY THIS AFTERNOON. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-261330- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1223 PM EST FRI FEB 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE FROM THE LATE MORNING THROUGH THE EARLY AFTERNOON...MAINLY EAST OF THE BLUE RIDGE. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. A HIGH WIND WARNING IS IN EFFECT WEST OF THE BLUE RIDGE THIS MORNING THROUGH EARLY EVENING. A WIND ADVISORY IS IN EFFECT LATE THIS MORNING EAST OF THE BLUE RIDGE...THEN A HIGH WIND WARNING IS IN EFFECT THIS AFTERNOON AND EARLY EVENING EAST OF THE BLUE RIDGE. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WBCNPWLWX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NECESSARY THIS AFTERNOON.
In the hours before
Local storm report, Feb 25, 1:31 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
131 PM EST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL 1 SE COLUMBIA 39.19N 76.84W
02/25/2011 E0.75 INCH HOWARD MD PUBLIC
&&
EVENT NUMBER LWX1100052
WOODY!Local storm report, Feb 25, 1:39 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
139 PM EST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM NON-TSTM WND GST 1 NNE HARRISONBURG 38.45N 78.87W
02/25/2011 M61 MPH CITY OF HARRISONBU VA MESONET
&&
EVENT NUMBER LWX1100053
GMSLocal storm report, Feb 25, 1:41 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
141 PM EST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM NON-TSTM WND GST 1 E HAGERSTOWN 39.64N 77.70W
02/25/2011 M59 MPH WASHINGTON MD MESONET
&&
EVENT NUMBER LWX1100054
GMSLocal storm report, Feb 25, 1:44 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
144 PM EST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM NON-TSTM WND GST 1 ESE LAYTONSVILLE 39.20N 77.13W
02/25/2011 M59 MPH MONTGOMERY MD MESONET
&&
EVENT NUMBER LWX1100055
GMSLocal storm report, Feb 25, 1:46 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
146 PM EST FRI FEB 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM NON-TSTM WND GST 1 S PETERSBURG 38.98N 79.13W
02/25/2011 M60 MPH GRANT WV AWOS
&&
EVENT NUMBER LWX1100056
GMSSpecial weather statement, Feb 25, 1:46 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
146 PM EST FRI FEB 25 2011
MDZ013-014-016-VAZ053-054-251915-
ANNE ARUNDEL MD-PRINCE GEORGES MD-CHARLES MD-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA-
146 PM EST FRI FEB 25 2011
...STRONG THUNDERSTORMS TO AFFECT ARLINGTON...ANNE ARUNDEL...PRINCE
GEORGES...CHARLES AND FAIRFAX COUNTIES...
AT 146 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HYBLA VALLEY...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE OXON HILL...FRIENDLY...CAMP SPRINGS...
CLINTON...ANDREWS AFB...MARLTON AND UPPER MARLBORO.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3862 7674 3868 7708 3870 7712 3869 7715
3870 7722 3878 7717 3881 7706 3874 7706
3871 7713 3870 7713 3868 7707 3870 7704
3878 7703 3881 7700 3883 7671
TIME...MOT...LOC 1846Z 277DEG 43KT 3874 7708
HTSThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 8:36 PM EST | High Wind Warning | LWX | Allegany, Anne Arundel, Baltimore, Calvert, Carroll, Charles and 5 more | 22 hr |
| Feb 25, 11:22 AM EST | Special Weather Statement | LWX | Baltimore, Carroll, Harford, Howard, City of Baltimore | 53 min |
| Feb 25, 11:38 AM EST | Special Weather Statement | LWX | Prince George's | 52 min |
| Feb 25, 11:41 AM EST | Special Weather Statement | LWX | Prince George's | 49 min |
| Feb 25, 12:22 PM EST | Special Weather Statement | LWX | Baltimore, Harford, Howard, City of Baltimore | 38 min |
| Feb 25, 12:59 PM EST | Special Weather Statement | LWX | Anne Arundel | 31 min |
| Feb 25, 1:02 PM EST | Special Weather Statement | LWX | Howard, City of Baltimore | 28 min |
| Feb 25, 1:08 PM EST | Special Weather Statement | LWX | Calvert, Charles | 37 min |
| Feb 25, 1:19 PM EST | Special Weather Statement | LWX | Anne Arundel | 26 min |
| Feb 25, 1:25 PM EST | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Howard, Montgomery, Prince George's, City of Baltimore | 33 min |
| Feb 25, 2:20 PM EST | Special Weather Statement | LWX | Calvert | 25 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.